Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 09:06:27 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632075
  • Total Topics: 47855
  • Online Today: 224
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??  (Read 4291 times)

0 Members and 1 Guest are viewing this topic.

Offline ronaldinho

  • Member
  • Posts: 79
NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??
« on: April 30, 2007, 12:00:07 PM »
I have just came across this piece of news. It seems importante news, although i am not sure, i may be jumping to conclusions that are not in the study..it seems like NRTIs (AZT, D4T, 3TC, et al)  are responsible for lypo, so regimens based on PIs+nNRTIs would not cause this problem??

here is the link:
http://aidsmap.com/en/news/335C7882-B957-41A8-A135-3E30AC493E3D.asp
« Last Edit: April 30, 2007, 12:02:12 PM by ronaldinho »

Offline Jake72

  • Member
  • Posts: 145
Re: NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??
« Reply #1 on: April 30, 2007, 11:49:46 PM »
Just my two cents: I think the "experts" are still scratching their heads about what does and what doesn't cause lipo.  Back in the late '90s, PIs were thought to be to blame for it.  That's why the telltale lipo-induced gut was called a "Crix belly" (after Crixivan) or a "protease paunch."  PI-sparing combos (NNRTIs/NRTIs) were supposed to reduce (or prevent) the incidence of lipo.

Fast forward a few years, and now we have a new "culprit."  It turns out that Zerit (NRTI) is supposedly the worst offender, causing mitochondrial damage, lipo, and other problems.  Some doctors have been switching patients from Zerit to other meds because of this.

I was one of the people given a PI-sparing regimen and was put on Zerit.  Guess what? Lipo.  I had a few choice words for my doc when all this was announced to me...

Anyway, just because now NRTIs are being implicated doesn't mean that they're the only meds involved.  PIs could still play some role.  Maybe NNRTIs do, too.  And some folks believe that HIV itself can cause lipo.   

Online Miss Philicia

  • Member
  • Posts: 23,889
  • celebrity poster, faker & poser
Re: NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??
« Reply #2 on: May 01, 2007, 02:00:27 AM »
mine becaMe worse once I went on PI's (the early one's in the late 90's)
"Iíve slept with enough men to know that Iím not gay"

Offline bobino

  • Member
  • Posts: 264
Re: NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??
« Reply #3 on: May 02, 2007, 02:27:43 AM »

Just my own personal experience:  I have lipo and have never been on meds.  So it's possible that HIV alone is causing lipo in some people.  In others, it could be the drugs.  No one really knows, and precious little research money is being spent trying to find out.
Suivons les riviŤres
Gardons les torrents
Restons en colŤre
Soyons vigilants

Online Miss Philicia

  • Member
  • Posts: 23,889
  • celebrity poster, faker & poser
Re: NRTIs MAJOR CULPRITS FOR LYPODISTROPHY??
« Reply #4 on: May 02, 2007, 01:17:19 PM »
I'm convinced mine is worsening even on something my doctor swore would not do it... I think it may be the Norvir booster, though it could be the Prezista.  Prezista is so new they don't have a clue what it will do.  I doubt it is the fuzeon.  Otherwise I'm on Truvada too.

If you think you know what is causes lipo I'm sorry but you do not.  It's a wide variety of things, and some of you won't even get it at all -- which indicates to me it's HIV, some of the meds in varying degrees, and large parts genetic make up.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.